Psycho-Babble Medication Thread 367695

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

ADVICE PLSE... ALITTLE SCARED

Posted by crazychickuk on July 19, 2004, at 9:01:07

I just read the posts above and am a little worried.. i just started on 25mg of dothiapin and am gradually going upto 150mg, i suffered with a fast hrt rate on ssri's and am afraid of getting this with doth.. i am so scared now.. someone reasure me plse? wat do i do if i start to get a fast hrt? wat have i got to look out for? do you think because ssris raised my hrt rate tcas wont? i am confused... advice plse?

thanks

 

Re: ADVICE PLSE... ALITTLE SCARED

Posted by linkadge on July 19, 2004, at 9:41:04

In reply to ADVICE PLSE... ALITTLE SCARED, posted by crazychickuk on July 19, 2004, at 9:01:07

Try to focus on the effect of the medication rather than the side effects. You can take your heart rate once or twice daily. If it is unhealthily fast than the doctor can prescribe a beta blocker or something.

Linkadge

 

Re: ADVICE PLSE... ALITTLE SCARED

Posted by Glydin on July 19, 2004, at 10:08:59

In reply to Re: ADVICE PLSE... ALITTLE SCARED, posted by linkadge on July 19, 2004, at 9:41:04

CC, not wanting to offend anyone, but reading and researching stuff "too" much can have a really bad effect on us anxiety proned folks. Being
well informed is good, but we are all individuals and what has good or bad effects in me may do the opposite for you. Give your new med a little time and go on what happens in your "real world". Try to not compare.

 

Re: ADVICE PLSE... ALITTLE SCARED

Posted by JenStar on July 19, 2004, at 11:17:35

In reply to ADVICE PLSE... ALITTLE SCARED, posted by crazychickuk on July 19, 2004, at 9:01:07

hi CC,
it's possible your heart rate will go up for a few days due to anxiety, until you get used to the drug and realize nothing bad is going to happen. After that it should come right back down to normal again.

If you start feeling panicky or that your heart rate is excessively high, go to the doc or clinic to get it checked out. As someone else mentioned, there are drugs that can be prescribed to counter-act that.

Keep in mind that the heart is a marvelously strong organ and can beat very fast for very long w/o ill effect!

Take care & good luck.
JenStar


> I just read the posts above and am a little worried.. i just started on 25mg of dothiapin and am gradually going upto 150mg, i suffered with a fast hrt rate on ssri's and am afraid of getting this with doth.. i am so scared now.. someone reasure me plse? wat do i do if i start to get a fast hrt? wat have i got to look out for? do you think because ssris raised my hrt rate tcas wont? i am confused... advice plse?
>
> thanks
>
>

 

Re: ADVICE PLSE... ALITTLE SCARED crazychickuk

Posted by SLS on July 19, 2004, at 13:48:14

In reply to ADVICE PLSE... ALITTLE SCARED, posted by crazychickuk on July 19, 2004, at 9:01:07

I think the best way to look at it is "that's what they're supposed to do".

That's what TCAs are supposed to do - increase your heart rate. It is part of the package. If your resting heart rate goes over 150 beats per minute, then you have reason to be concerned.


- Scott

 

Re: ADVICE PLSE... ALITTLE SCARED Glydin

Posted by Sad Panda on July 19, 2004, at 23:59:54

In reply to Re: ADVICE PLSE... ALITTLE SCARED, posted by Glydin on July 19, 2004, at 10:08:59

> CC, not wanting to offend anyone, but reading and researching stuff "too" much can have a really bad effect on us anxiety proned folks. Being
> well informed is good, but we are all individuals and what has good or bad effects in me may do the opposite for you. Give your new med a little time and go on what happens in your "real world". Try to not compare.
>
>

That's some extremely good advice! :)

I read the zillion messages on this board about how evil Effexor is before I took it, but I went ahead & took it anyhow & found out how good it actually is.

Just increase slowly, I would spend one week at 25mg, one week at 50, two at 75, 3 at 100, 4 at 125. You probably won't get much effect until you get to 75mg, but going slow gives you time for your body to adapt to the side effects.

Cheers,
Panda.



This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.